Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

December 5, 2021Clay County, Illinois

NWS Lincoln, IL issued this special weather statement at Dec 5, 2021, 10:26 PM CST for Clay County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 5, 2021, 10:26 PM CST (04:26 UTC)
Expired
Dec 5, 2021, 11:15 PM CST
In force
49 min
Issued by
NWS Lincoln, IL
Hail
0.00 in
Wind
55

County Clay County, IL

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WWUS83 KILX 060426
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
1026 PM CST Sun Dec 5 2021
 
ILZ067-071-072-060515-
Clay-Richland-Jasper-
1026 PM CST Sun Dec 5 2021

...A strong thunderstorm will impact portions of southern Jasper, 
northern Richland, and Clay Counties through 1115 PM CST...

At 1026 PM CST, Doppler radar was tracking a strong thunderstorm over
Louisville, or 8 miles northwest of Flora, moving east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This strong thunderstorm will be near...
  Bible Grove around 1035 PM CST.
  Sailor Springs and Ingraham around 1040 PM CST.

Other locations in the path of this storm include Bogota, Olney, West
Liberty, Dundas and Ste. Marie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3868 8870 3885 8869 3892 8843 3891 8837
      3893 8836 3903 8796 3872 8794
TIME...MOT...LOC 0426Z 259DEG 42KT 3879 8855 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

Shimon

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Dec 5, 8:45 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 5, 8:45 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
845 PM CST Sun Dec 5 2021

.SYNOPSIS...
Issued at 222 PM CST Sun Dec 5 2021

A cold front will cross the region tonight and bring a chance of
showers and a few thunderstorms. Some of the storms could have
strong winds south of I-70. Northwest winds behind the front will
gust at 30 to 40 mph tonight and Monday morning, bringing a much
colder airmass into the Midwest. Light snow is possible for
central IL on Tuesday with a dusting of accumulation possible.

&&

.UPDATE...
Issued at 845 PM CST Sun Dec 5 2021

A cold front is progressing quickly across central IL, reaching
near I-55 as of 830 pm. A pre-frontal line of showers has
developed just north of I-70 from Shelbyville to Mattoon to Paris.
Some 50 dBz echos have quickly developed, indicating the 1000 J/kg
MUCAPE will likely be sufficient for thunderstorms to develop in
short order across out SE counties. Unidirectional shear will add
to the potential of some strong straight line winds from any of
the stronger storms in SE IL. A small portion of our SE counties
remains in a Marginal Risk of severe storms, and that seems valid
looking at surface dewpoints in the low 60s across that area. The
storms should shift east of our counties by 1 to 2 am, followed by
strong NW winds the rest of the night and most of the day on
Monday. The forecast database has a decent handle on the expected
short term conditions.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 222 PM CST Sun Dec 5 2021

Warm front was lifting north through the CWA early this afternoon,
causing a nice temperature rise into the upper 50s south of I-70,
while the northern CWA remained in the lower 40s at 2 pm. Cold
front was bisecting IA from northeast to southwest and will make
steady progress southeast across the region this evening and
overnight. In deep layer south to southwest flow, Pwats have
risen nicely for December to over 1" east of I-55, but the better
forcing associated with the low level jet has shifted off to the
northeast. Thus only spotty showers are expected over the next
several hours, before an uptick in coverage ahead of the incoming
cold front. Highest coverage and intensity of showers and storms
is expected south of I-70 late this evening (9 pm to midnight),
where the front will interact with the higher Pwat airmass that
will be characterized by 1k J/kg MLCAPE and 40-50 kt deep layer
shear. This brings the potential for a few stronger storms with
damaging wind gusts, and is the northern extent of SPCs marginal
risk.

As the front clears the area, gusty south winds veer west and
increase in speed as strong cold advection commences. This will
drive temperatures down through the 30s tonight. Peak winds gusts
in strongest pressure rises are expected between midnight and
noon, when 30-40 mph gusts will be common, highest over the
northern CWA. A mostly sunny sky on Monday won't do much for
temperatures as we expect only a few degree rise from morning lows
as the CAA drops 850 mb temps to -10C to -14C by early evening.
1030 mb high pressure shifting overhead Monday night brings light
winds and the potential for the coldest night of the season and
lows in the teens, but this will depend on speed of incoming high
clouds overnight.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 107 PM CST Sun Dec 5 2021

An upper jet streak shifting through the southern Great Lakes
Tuesday places the area in a favorable region for lift, while a
sheared shortwave in fast quasi-zonal mid level flow presses into
the Midwest. The airmass will be quite dry but feel enough forcing
present to wring out some light snow and flurries mainly over the
central and southern CWA. 12z guidance has backed off on QPF and
as a result accumulations have been lowered to a dusting. The
ground will be cold and with highs only in the upper 20s to lower
30s brief very light accumulations are possible.

The next wave of interest passes well north on Thursday, dragging
a cold front across the Midwest. Moisture return ahead of the
front is limited so expect low pops for rain, though if precip
begins early enough, snow or a rain/snow mix briefly possible.

The main theme for the end of the week will be another round of
warm advection, as a stronger wave digs into the desert
southwest. Blended guidance offers highs well into the 50s by
Friday. Rain chances increase Friday when this system lifts into
the Midwest. Large range of solutions for next weekend so forecast
confidence is low, but a forecast trend to colder temperatures and
unsettled weather is shown in the latest blend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 558 PM CST Sun Dec 5 2021

Initial concern is with the lingering IFR/LIFR ceilings at
BMI and CMI respectively. HRRR/GLAMP indicate those conditions
should be short lived as winds shift to SW and increase. Satellite
and observation trends support that scenario. We expect cigs to
improve to MVFR after 02z at those two sites, before VFR sky
conditions develop area-wide as the cold front pushes through.
Winds will remain gusty through the forecast initially from the
south-southwest this evening, then becoming W-NW around midnight.
Strong NW winds gusting to 25-30KT will dominate the aviation
concerns on Monday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Shimon
SYNOPSIS...25
SHORT TERM...25
LONG TERM...25
AVIATION...Shimon
Hazardous weather outlook, Dec 5, 3:01 PM CST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
301 PM CST Sun Dec 5 2021

ILZ027>031-036>038-040>043-047>053-062115-
Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-
Tazewell-Woodford-
301 PM CST Sun Dec 5 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Accumulating snow is possible Tuesday and Tuesday night. Amounts
should be under an inch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ072-073-062115-
Lawrence-Richland-
301 PM CST Sun Dec 5 2021

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible through late this evening.
There is a marginal risk for severe thunderstorms with locally
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Accumulating snow is possible Tuesday and Tuesday night. Amounts
should be under an inch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-054>057-061>063-066>068-071-062115-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Moultrie-Piatt-Shelby-Vermilion-
301 PM CST Sun Dec 5 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible through this evening. Severe
weather is not expected.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Accumulating snow is possible Tuesday and Tuesday night. Amounts
should be under an inch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Deubelbeiss

In the hours before

Special weather statement, Dec 5, 10:26 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1026 PM CST Sun Dec 5 2021

ILZ067-071-072-060515-
Clay-Richland-Jasper-
1026 PM CST Sun Dec 5 2021

...A strong thunderstorm will impact portions of southern Jasper,
northern Richland, and Clay Counties through 1115 PM CST...

At 1026 PM CST, Doppler radar was tracking a strong thunderstorm over
Louisville, or 8 miles northwest of Flora, moving east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Bible Grove around 1035 PM CST.
  Sailor Springs and Ingraham around 1040 PM CST.

Other locations in the path of this storm include Bogota, Olney, West
Liberty, Dundas and Ste. Marie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3868 8870 3885 8869 3892 8843 3891 8837
      3893 8836 3903 8796 3872 8794
TIME...MOT...LOC 0426Z 259DEG 42KT 3879 8855

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Shimon

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.